Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 29, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 6, 2000, 8:31 PM MDT for Quay County, San Miguel County, New Mexico. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 6, 2000, 8:31 PM MDT (02:31 UTC)
- Expired
- Jun 6, 2000, 9:15 PM MDT
- In force
- 44 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Quay County, NM, San Miguel County, NM
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1222 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1731 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
005 WUUS55 KABQ 070231 SVRABQ NMC037-047-070315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 831 PM MDT TUE JUN 6 2000 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO EXTREME SOUTHEASTERN SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO * UNTIL 915 PM MDT * AT 828 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHEAST OF MONTOYA...OR ABOUT 14 MILES WEST OF TUCUMCARI...MOVING SOUTH AT 20 MPH. ADDITIONAL THUNDERSTORMS WERE DEVELOPING RAPIDLY NEAR TUCUMCARI. * THE SEVERE THUNDERSTORM WILL BE... 7 MILES WEST OF QUAY AT 915 PM MDT SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS LAT...LON 3525 10389 3520 10411 3485 10402 3491 10374
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 8:00 PM MDT, 31 minutes earlier.
Area forecast discussion, Jun 6, 8:00 PM MDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 800 PM MDT TUE JUN 6 2000 SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE EASTERN PORTIONS OF THE STATE. THE STORMS HAVE PRODUCED SOME ISOLATED BRIEF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. THE PRESENCE OF SEVERAL OUTFLOW BOUNDARIES IS A CONCERN FOR REGENERATION ALONG LOW LEVEL CONVERGENCE ZONES IN QUAY...DE BACA AND GUADALUPE COUNTIES AFTER SUNSET. SUFFICIENT MOISTURE AND LIFT IS IN PLACE FOR THUNDERSTORMS TONIGHT. ATMOSPHERE IS SIGNIFICANTLY DRIER ACROSS THE WESTERN PARTS OF THE STATE. WILL REMOVE POPS TO THE WEST AND LET THE POPS ACROSS THE EAST CENTRAL ZONES STAND. MOST LIKELY PLACE FOR STRONG THUNDERSTORMS WILL BE OVER WESTERN QUAY AND EASTERN SAN MIGUEL COUNTIES INVOF TCC. KMV .ABQ...NONE.
In the hours before
Local storm report, Jun 6, 7:47 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
747 PM MDT TUE JUN 6 2000
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0710 PM CONCHAS LAKE CONCHAS DAM NM 1.00 INCH HAIL
06/06/00 SAN MIGUELThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 6:01 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 44 min |
| Jun 6, 6:26 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 49 min |
| Jun 6, 7:15 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 45 min |
| Jun 6, 7:40 PM MDT | Severe Thunderstorm Warning | ABQ | Quay, San Miguel | 50 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.